Flash Flood, Lafayette
- When
- September 13, 6:00 PM CST to 8:00 PM CST
- Where
- Lafayette County, Lafayette
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.207, -92.064 (the zone’s center; the record gives no point)
Around three inches of rain fell in less than an hour, resulting in street flooding across the city of Lafayette.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Around three inches of rain fell in less than an hour, resulting in street flooding across the city of Lafayette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 13, 1:34 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 234 PM CDT SAT SEP 13 2003 .OVERVIEW...A COLD FRONT WILL ADVANCE THROUGH SOUTHWEST LOUISIANA , EXITING THE ADJACENT COASTAL WATERS BY MID MORNING SUNDAY. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE EXITING FRONT. .SHORT TERM...SEASONABLE TEMPERATURES ARE EXPECTED UNDER MOSTLY CLEAR SKIES. NO RAIN CHANCES SEEN AT THIS TIME. .EXTENDED...COOL HIGH PRESSURE WILL PREVAIL THROUGH THE END OF THE WORK WEEK. .FORECAST CONFIDENCE...STRONG .PRELIMINARY POINT TEMPS/POPS... KLCH 72 90 67 88 / 00 00 00 00 KBPT 73 89 67 88 / 00 00 00 00 KAEX 68 90 64 88 / 00 00 00 00 KLFT 71 90 66 88 / 20 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 21
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT SAT SEP 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE LAFAYETTE AREA THIS MORNING...AND GRADUALLY MOVE OUT OF THE AREA BY LATE MORNING. A DRY AIRMASS WILL MOVE INTO THE REGION THIS MORNING...AND NO SIGNIFICANT WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HIGH PRESSURE OVER THE AREA WILL KEEP RAIN OUT OF THE FORECAST THROUGHOUT THE WEEK. SIGNIFICANT WEATHER IS NOT EXPECTED. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375100.